following vital signs would the nurse expect to find initially when assessing

Following vital signs would the nurse expect to find

This preview shows page 15 - 18 out of 31 pages.

following vital signs would the nurse expect to find initially when assessing the patient? A. BP: 130/88, P: 92, R: 28B. Blood pressure (BP): 98/50, pulse (P): 120, respirations (R): 40C.BP: 170/98, P:110, R: 20D. BP: 150/90, P: 80, R: 16 1 points Question 6 A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of A. no nursing action unless the patient experiences a “bad trip.” B. nonpharmacologic interventions combined with an exercise program. C. aggressive respiratory assistance D. drug therapy with bromocriptine (Parlodel). 1 points Question 7
Image of page 15
A patient is suffering from acute inhalant intoxication. The priority nursing intervention will be to A. assess the patient's psychosocial status. B. administer oxygen therapy. C. provide an emesis basin. D. administer epinephrine. 1 points Question 8 A 20-year-old man has begun treatment of the psychotic symptoms of schizophrenia using olanzapine (Zyprexa). Which of the following symptoms would be categorized as a negative symptom of schizophrenia? 1 points Question 9 A homeless man who is well known to care providers at the local hospital has been admitted to the emergency department after having a seizure outside a mall. The man is known to be a heavy alcohol user and is malnourished with a very low body mass index. How are this patient's characteristics likely to influence possible treatment with phenytoin? 1 points Question 10 The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be A. “I'll ask the nurse practitioner if the dosage can be increased.” B. “ Continue the prescribed dose. It may take several days to work.” C. “I'll ask the nurse practitioner if the haloperidol can be discontinued and another drug started.” D. “I'll report this to the nurse practitioner and see if he will add another drug to enhance the effects of the haloperidol.” 1 points Question 11 A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by A. inhibiting the action of monoamine oxidase. B. increasing the effects of the neurotransmitter GABA.
Image of page 16
C. increasing the amount of serotonin available in the synapses.
Image of page 17
Image of page 18

You've reached the end of your free preview.

Want to read all 31 pages?

  • Fall '13
  • Pharmacology, Morphine, Benzodiazepine, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes